Alert archive / Iowa / Flash Flood Watches in 2011
Flash Flood Watch 6, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jun 26, 2011, 3:42 PM CDT for 29 counties in Iowa. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2011, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 27, 2011, 5:56 AM CDT
- In force
- 14 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 29 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 44 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981 WGUS63 KDMX 262042 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT SUN JUN 26 2011 IAZ044>048-057>062-070>075-081>086-092>097-270400- /O.NEW.KDMX.FF.A.0006.110626T2042Z-110627T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 342 PM CDT SUN JUN 26 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... DALLAS...JASPER...POLK...POWESHIEK AND STORY. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON... MAHASKA...MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CARROLL...CRAWFORD...GREENE AND GUTHRIE. * THROUGH MONDAY MORNING * AMPLE MOISTURE WILL STREAM TOWARD THE STATE TONIGHT AS A WARM FRONT LIFTS INTO SOUTHERN IOWA. THIS WILL LEAD TO THUNDERSTORMS ACROSS THE AREA THIS EVENING AND CONTINUING INTO THE OVERNIGHT BEFORE ENDING ON MONDAY MORNING. THIS ACTIVITY IS LIKELY TO TRAIN OVER THE SAME AREAS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. GIVEN THE ALREADY SATURATED SOILS IN THE SOUTHERN HALF OF IOWA...IT WILL NOT TAKE MUCH RAINFALL TO PRODUCE SIGNIFICANT FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COGIL
3 follow-up statements
852 WGUS63 KDMX 270701 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 201 AM CDT MON JUN 27 2011 IAZ044>048-057>062-070>075-081>086-092>097-271500- /O.CON.KDMX.FF.A.0006.000000T0000Z-110627T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 201 AM CDT MON JUN 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...JASPER... POLK...POWESHIEK AND STORY. IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON...CARROLL...CRAWFORD...GREENE AND GUTHRIE. * UNTIL 10 AM CDT THIS MORNING * HEAVY RAIN HAS FALLEN OVER MUCH OF THE AREA THE PAST 8 HOURS. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL IOWA EARLY THIS MORNING WITH THE POTENTIAL FOR HEAVY RAINFALL TO CONTINUE. AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE. THE HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING. IN ADDITION...NUMEROUS RIVERS WILL LIKELY RISE TO ABOVE FLOOD STAGE SOUTH OF INTERSTATE 80 OVER THE NEXT 48 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
872 WGUS63 KDMX 270842 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 342 AM CDT MON JUN 27 2011 IAZ044>048-057>062-070>075-270945- /O.CAN.KDMX.FF.A.0006.000000T0000Z-110627T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 342 AM CDT MON JUN 27 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE MOVED SOUTH OF THE AREA. A FEW THUNDERSTORMS ARE POSSIBLE YET THIS MORNING...BUT NO HEAVY RAINFALL IS EXPECTED. $$ IAZ081>086-092>097-271500- /O.CON.KDMX.FF.A.0006.000000T0000Z-110627T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 342 AM CDT MON JUN 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MONROE...RINGGOLD... UNION AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAMS AND TAYLOR. * UNTIL 10 AM CDT THIS MORNING * HEAVY RAIN HAS FALLEN OVER MUCH OF THE AREA THE PAST 8 HOURS. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL IOWA EARLY THIS MORNING WITH THE POTENTIAL FOR HEAVY RAINFALL TO CONTINUE. AN ADDITIONAL 1 OR 2 IS POSSIBLE. THE HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING. IN ADDITION...NUMEROUS RIVERS WILL LIKELY RISE TO ABOVE FLOOD STAGE SOUTH OF INTERSTATE 80 OVER THE NEXT 48 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
900 WGUS63 KDMX 271056 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 556 AM CDT MON JUN 27 2011 .THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE NOW MOVED TO THE SOUTH OF IOWA. IAZ081>086-092>097-271200- /O.CAN.KDMX.FF.A.0006.000000T0000Z-110627T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 556 AM CDT MON JUN 27 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA... SOUTHEAST IOWA AND SOUTHWEST IOWA HAS BEEN CANCELLED. HEAVY RAIN FE3LL OVER THE SOUTHERN PART OF THE STATE OVERNIGHT. THE THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE NOW SHIFTED TO THE SOUTH OF THE STATE AND THE THREAT OF HEAVY RAIN HAS PASSED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 3:25 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 26, 3:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT SUN JUN 26 2011 .SHORT TERM /TONIGHT/... ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT OF THE ROCKIES AND THROUGH THE PLAINS. WILL SEE STRONG WAA/THETA-E ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF THE SYSTEM. INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E ADVECTION. THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EVENING. CONCERN OF BOTH SEVERE AND HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO SITUATION BELOW. AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER. MAIN CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH WAS NON-EXISTENT ON THE 18Z KOAX. MAY HAVE ENOUGH TIME IN THE SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE EVENING HOURS. OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL INTO WESTERN AND SOUTHERN IA. SOME ADDITIONAL CONVECTION FARTHER NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER INSTABILITY. SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH. .LONG TERM /MONDAY THROUGH SUNDAY/... MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND FRIDAY. MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH. THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY EARLY WEDNESDAY MORNING. THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG. THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER 90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL JET. && .AVIATION...26/18Z WILL SEE INCREASING WAA AND THETA-E ADVECTION INTO LATE AFTERNOON AND TONIGHT AS WARM FRONT LIFTS TOWARD SOUTHERN IOWA. ANTICIPATE SOME THINNING OF MVFR CIGS DURING THE AFTERNOON WITH DAYTIME HEATING BEFORE CONVECTION DEVELOPS BY LATE AFTERNOON/EARLY EVENING IN SOUTHWEST IOWA. ANTICIPATE WIDESPREAD CONVECTION OVERNIGHT IN CENTRAL IOWA BEFORE A COLD FRONT PASSES THROUGH THE STATE ON MONDAY MORNING. ANTICIPATE WIDESPREAD MVFR TO IFR CIGS OVERNIGHT AND RESTRICTED VISIBILITIES AS WELL WITH THUNDERSTORMS PASSING THROUGH THE AREA. MANY OF THE RESTRICTION WILL DISSIPATE ON MONDAY MORNING AS THE COLD FRONT SWEEPS ACROSS THE STATE. SFC WINDS WILL MAINLY BE SOUTHEAST THIS AFTERNOON AND TONIGHT ALTHOUGH VARIABLE AND STRONG GUSTS IN AND AROUND THUNDERSTORMS. WINDS WILL INCREASE FROM THE NORTHWEST ON MONDAY MORNING BEHIND THE FRONT. && .HYDROLOGY... WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS TRACKING NEAR THIS AREA. GIVEN THE HEAVY RAINFALL YESTERDAY AND PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2 INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS- DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM/HYDROLOGY...COGIL LONG TERM...BEITLICH AVIATION...COGIL
Hazardous weather outlook, Jun 26, 5:06 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 506 AM CDT SUN JUN 26 2011 IAZ006-007-016-017-023-025>028-033-034-037>039-044>046-048>050- 057>062-070>075-081>086-092-093-097-271100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN- BUTLER-BREMER-SAC-CALHOUN-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL- GREENE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DAVIS- 506 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE ARE CHANCES FOR ISOLATED THUNDERSTORMS SUNDAY MORNING...ESPECIALLY IN THE SOUTH AND EAST. STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO ARES OF FLASH FLOODING. STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...A ISOLATED TORNADOES ARE ALSO POSSIBLE ACROSS THE SOUTH LATE SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY MORNING. IAZ004-005-015-024-035-036-047-271100- EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WEBSTER-HAMILTON-BOONE- 506 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO ARES OF FLASH FLOODING. STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. TEMPERATURES WILL STEADILY RISE THROUGHOUT THE WEEK...WITH INCREASING HUMIDITY. HEAT INDICIES NEAR 100 DEGREES THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY MORNING. IAZ094>096-271100- DECATUR-WAYNE-APPANOOSE- 506 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE ARE CHANCES FOR ISOLATED THUNDERSTORMS SUNDAY MORNING...ESPECIALLY IN THE SOUTH AND EAST. STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO ARES OF FLASH FLOODING. STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...A ISOLATED TORNADOES ARE ALSO POSSIBLE ACROSS THE SOUTH LATE SUNDAY AFTERNOON. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE SOUTH FORK CHARITON AND THOMPSON RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. TEMPERATURES WILL STEADILY RISE THROUGHOUT THE WEEK...WITH INCREASING HUMIDITY. HEAT INDICIES NEAR 100 DEGREES THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY MORNING. AW
In the hours before
Special weather statement, Jun 26, 3:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT SUN JUN 26 2011 IAZ070-071-081-262100- ADAIR-ADAMS-CASS- 334 PM CDT SUN JUN 26 2011 ...SPECIAL WEATHER STATEMENT... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL CASS COUNTY...MOVING EAST AT 40 MPH. HAIL UP TO ONE HALF INCH DIAMETER...AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUMBERLAND... MASSENA... BRIDGEWATER... FONTANELLE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JUNGBLUTH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Union | 55 min |
| Jun 26, 4:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 44 min |
| Jun 26, 4:57 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Madison, Union | 6 hr |
| Jun 26, 5:40 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas | 6 hr |
| Jun 26, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 43 min |
| Jun 26, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 38 min |
| Jun 26, 6:20 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 40 min |
| Jun 26, 6:33 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 42 min |
| Jun 26, 6:36 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 34 hr |
| Jun 26, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 51 min |
Nearby
Flash Flood Watches in Iowa, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.